Alert archive / Indiana / Small Craft Advisories in 2015
Small Craft Advisory 9, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Apr 1, 2015, 4:47 AM EDT. It took effect at Apr 1, 2015, 8:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2015, 4:47 AM EDT (08:47 UTC)
- In effect from
- Apr 1, 2015, 8:00 PM EDT
- Expired
- Apr 2, 2015, 11:00 AM EDT
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
632 WHUS73 KIWX 010847 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 447 AM EDT WED APR 1 2015 LMZ043-046-011700- /O.NEW.KIWX.SC.Y.0009.150402T0000Z-150402T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 447 AM EDT WED APR 1 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT THURSDAY. * WINDS...SOUTH TONIGHT...INCREASING TO 15 TO 20 KNOTS WITH GUSTS TO 30 KNOWS. WINDS SOUTHWEST VEERING WEST THURSDAY WITH WINDS DIMINISHING TO 5 TO 15 KNOTS IN THE AFTERNOON. * WAVES...1 TO 4 FEET...SUBSIDING THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
313 WHUS73 KIWX 011352 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 952 AM EDT WED APR 1 2015 LMZ043-046-012200- /O.CON.KIWX.SC.Y.0009.150402T0000Z-150402T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 952 AM EDT WED APR 1 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT THURSDAY... * WINDS...SOUTH...INCREASING TO 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS TONIGHT. WINDS SOUTHWEST VEERING WEST TOMORROW...DIMINISHING TO 5 TO 15 KNOTS IN THE AFTERNOON. * WAVES...1 TO 4 FEET...SUBSIDING TOMORROW AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
593 WHUS73 KIWX 012000 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 400 PM EDT WED APR 1 2015 LMZ043-046-020400- /O.CON.KIWX.SC.Y.0009.150402T0000Z-150402T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 400 PM EDT WED APR 1 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT THURSDAY... * WINDS...SOUTH 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TONIGHT. WINDS VEERING WEST TOMORROW...DIMINISHING TO 5 TO 15 KNOTS IN THE AFTERNOON. * WAVES...1 TO 4 FEET...SUBSIDING TOMORROW AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
797 WHUS73 KIWX 020246 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1046 PM EDT WED APR 1 2015 LMZ043-046-021100- /O.CON.KIWX.SC.Y.0009.000000T0000Z-150402T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1046 PM EDT WED APR 1 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THURSDAY... * WINDS...SOUTH 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS OVERNIGHT. WINDS VEERING WEST THURSDAY...DIMINISHING TO 5 TO 15 KNOTS THURSDAY AFTERNOON. * WAVES...1 TO 4 FEET...SUBSIDING THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
778 WHUS73 KIWX 020828 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 428 AM EDT THU APR 2 2015 LMZ043-046-021630- /O.CON.KIWX.SC.Y.0009.000000T0000Z-150402T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 428 AM EDT THU APR 2 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...SOUTH 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS MORNING. WINDS VEERING WEST AND DIMINISHING TO 5 TO 15 KNOTS THIS AFTERNOON. * WAVES...1 TO 3 FEET...SUBSIDING THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
435 WHUS73 KIWX 021500 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1100 AM EDT THU APR 2 2015 LMZ043-046-021600- /O.CAN.KIWX.SC.Y.0009.000000T0000Z-150402T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1100 AM EDT THU APR 2 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 1, 4:34 AM EDT, 13 minutes earlier.
Area forecast discussion, Apr 1, 4:34 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 434 AM EDT WED APR 1 2015 .SYNOPSIS... ISSUED AT 432 AM EDT WED APR 1 2015 WEATHER WILL BE QUIET TODAY WITH HIGH PRESSURE STILL IN CONTROL. SKIES WILL BE MOSTLY SUNNY WITH TEMPERATURES WARMING INTO THE 60S. CLOUDS WILL INCREASE TONIGHT WITH A SLIGHT CHANCE FOR RAIN LATE. LOWS WILL ONLY DROP INTO THE 40S AND 50S. SHOWERS AND THUNDERSTORMS ARE EXPECTED ON THURSDAY AS A COLD FRONT SLIDES ACROSS THE REGION. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 429 AM EDT WED APR 1 2015 QUIET WEATHER CONTINUES FOR MOST OF THIS SHORT TERM PERIOD. HIGH PRESSURE CENTERED OVER SOUTH CENTRAL OHIO EARLY THIS MORNING WILL CONTINUE TO DRIFT EAST. MID LEVEL RIDGE WILL MOVE OVER OUR AREA TODAY PROVIDING MOSTLY SUNNY SKIES AND LIGHT WINDS TO START THE DAY. GRADIENT WILL INCREASE A BIT WESTERN AREAS MID AFTERNOON AS RIDGE AXIS MOVES EAST. MIXING HEIGHTS WILL INCREASE LEADING TO HIGHS IN THE UPPER 60S WEST AND LOWER 60S EAST. PRESSURE GRADIENT CONTINUES TO TIGHTEN TONIGHT AHEAD OF NEXT SHORT WAVE AND ASSOCIATED SFC LOW PRESSURE. MOISTURE ADVECTION REALLY INCREASES AFTER 06Z AND SHOULD SEE AN INCREASE IN CLOUDS ALONG WITH RISING DEWPOINTS. AS WITH PREVIOUS SHIFT CONCERNS CANNOT RULE OUT DEVELOPING SHOWERS AND ISOLATED TSRA AFTER 09Z WITH INCREASED MOISTURE AND LOW LEVEL JET IMPINGING ON WESTERN AREAS. WHILE BEST CHANCES REMAIN AFTER 12Z THU HAVE ALLOWED A LOW POP TO CONTINUE LATE TONIGHT. LOW TEMPS WILL BE ABLE TO DIP INTO LOWER 40S EAST WHILE WESTERN AREAS TO ONLY FALL IN LOWER 50S. && .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 429 AM EDT WED APR 1 2015 AN UPPER TROF HAD MOVED ONSHORE OVER THE WESTERN NORTH AMERICAN COAST. THIS SYSTEM WILL MOVE EAST TODAY AND IS EXPECTED TO REACH THE AREA THURSDAY. CONCERN FOR THE POTENTIAL FOR SEVERE STORMS THURSDAY. THE LATEST 12KM NAM SUPPORTS DESTABILIZATION ALONG AND SOUTHEAST OF THE FRONT BY EARLY THURSDAY AFTERNOON. EVEN WITH LIMITED SUN...IT LOOKS LIKE THE BEST CHANCE FOR STORMS IS ALONG AND SOUTHEAST OF A LINE FROM WINAMAC TO ETNA GREEN TO HILLSDALE. THE BEST CHANCE FOR SEVERE STORMS IS SOUTH AND SOUTHEAST OF FT WAYNE. THE NAM IS INDICATING A NARROW BAND OF DEW POINTS IN THE LOWER 60S ALONG WITH AFTERNOON CAPE VALUES RISING TO AROUND 1000 J/KG. IN ADDITION TO THIS INSTABILITY... STRONG LOW AND MID LEVEL WINDS OF 60 TO 70 KNOTS ARE EXPECTED OVER THE AREA CAUSING EXCEPTIONAL LOW LEVEL SHEAR AND HELICITY VALUES INCLUDING 0-1 KM HELICITY OF 469 COMBINED WITH 25 M/S SHEAR PER NAM BUFKIT. THE 0-3 KM VALUES ARE 700 M2S2 WITH 45 M/S SHEAR. IN COORDINATION WITH THE STORM PREDICTION CENTER...WILL INCLUDE MENTION OF SEVERE STORMS IN THE HAZARDOUS WEATHER OUTLOOK. A SECOND WAVE WILL FOLLOW THE INITIAL SYSTEM AND BRING THE CHANCE FOR MORE RAIN THURSDAY NIGHT AND FRIDAY. DURING FRIDAY NIGHT... THE RAIN SHOULD CHANGE TO SNOW BEFORE ENDING...BUT NO SNOW ACCUMULATION IS EXPECTED. FOR THE REST OF THE PERIOD...THE UPPER LEVEL FLOW SHOULD BECOME SOUTHWEST...AND ALLOW TEMPERATURES TO RISE ABOVE NORMAL BY TUESDAY. RAIN CHANCES WILL INCREASE AGAIN EARLY NEXT WEEK WITH THE ARRIVAL OF SHORT WAVE TROFS EJECTING OUT OF THE MAIN TROF. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 122 AM EDT WED APR 1 2015 VFR CONDITIONS WITH THIS PACKAGE AS MID LEVEL RIDGE CROSS THE REGION. WINDS LIGHT AND VARIABLE INTO MID MORNING BECOMING SOUTHWEST 5 TO 10 KNOTS. SHOULD SEE GRADIENT INCREASE LATE AFTERNOON AND EVENING WITH 10 TO 15 KNOTS FROM THE SOUTH. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...LASHLEY SHORT TERM...LASHLEY LONG TERM...SKIPPER AVIATION...LASHLEY VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Mar 31, 12:53 PM EDT, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1253 PM EDT TUE MAR 31 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-011700- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1253 PM EDT TUE MAR 31 2015 /1153 AM CDT TUE MAR 31 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-011700- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1253 PM EDT TUE MAR 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CONDITIONS MAY BECOME HAZARDOUS FOR SMALL CRAFT WEDNESDAY NIGHT INTO THURSDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Small Craft Advisories in Indiana, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.